Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

Characterizing algebraic stacks


Author: Sharon Hollander
Journal: Proc. Amer. Math. Soc. 136 (2008), 1465-1476
MSC (2000): Primary 55U10; Secondary 18G55, 14A20
DOI: https://doi.org/10.1090/S0002-9939-07-08832-6
Published electronically: December 6, 2007
MathSciNet review: 2367121
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We extend the notion of algebraic stack to an arbitrary subcanonical site $ \EuScript C$. If the topology on $ \EuScript C$ is local on the target and satisfies descent for morphisms, we show that algebraic stacks are precisely those which are weakly equivalent to representable presheaves of groupoids whose domain map is a cover. This leads naturally to a definition of algebraic $ n$-stacks. We also compare different sites naturally associated to a stack.


References [Enhancements On Off] (What's this?)

  • [Bry] Jean-Luc Brylinski, Loop spaces, characteristic classes and geometric quantization, Progress in Mathematics, vol. 107, Birkhäuser Boston, Inc., Boston, MA, 1993. MR 1197353
  • [DM] P. Deligne and D. Mumford, The irreducibility of the space of curves of given genus, Inst. Hautes Études Sci. Publ. Math. 36 (1969), 75–109. MR 0262240
  • [DHI] Daniel Dugger, Sharon Hollander, and Daniel C. Isaksen, Hypercovers and simplicial presheaves, Math. Proc. Cambridge Philos. Soc. 136 (2004), no. 1, 9–51. MR 2034012, https://doi.org/10.1017/S0305004103007175
  • [SGA] Revêtements étales et groupe fondamental, Lecture Notes in Mathematics, Vol. 224, Springer-Verlag, Berlin-New York, 1971 (French). Séminaire de Géométrie Algébrique du Bois Marie 1960–1961 (SGA 1); Dirigé par Alexandre Grothendieck. Augmenté de deux exposés de M. Raynaud. MR 0354651
  • [G] Paul G. Goerss, (Pre-)sheaves of ring spectra over the moduli stack of formal group laws, Axiomatic, enriched and motivic homotopy theory, NATO Sci. Ser. II Math. Phys. Chem., vol. 131, Kluwer Acad. Publ., Dordrecht, 2004, pp. 101–131. MR 2061853, https://doi.org/10.1007/978-94-007-0948-5_4
  • [Gi] Jean Giraud, Cohomologie non abélienne, Springer-Verlag, Berlin-New York, 1971 (French). Die Grundlehren der mathematischen Wissenschaften, Band 179. MR 0344253
  • [H] S. Hollander, A Homotopy Theory for Stacks, math.AT/0110247
  • [H2] S. Hollander, Descent for quasi-coherent sheaves on stacks, preprint (2006).
  • [LM-B] Gérard Laumon and Laurent Moret-Bailly, Champs algébriques, Ergebnisse der Mathematik und ihrer Grenzgebiete. 3. Folge. A Series of Modern Surveys in Mathematics [Results in Mathematics and Related Areas. 3rd Series. A Series of Modern Surveys in Mathematics], vol. 39, Springer-Verlag, Berlin, 2000 (French). MR 1771927
  • [MM] Saunders Mac Lane and Ieke Moerdijk, Sheaves in geometry and logic, Universitext, Springer-Verlag, New York, 1994. A first introduction to topos theory; Corrected reprint of the 1992 edition. MR 1300636
  • [Mi] James S. Milne, Étale cohomology, Princeton Mathematical Series, vol. 33, Princeton University Press, Princeton, N.J., 1980. MR 559531
  • [P] E. Pribble, Algebraic Stacks for Stable Homotopy Theory and the Algebraic Chromatic Convergence Theorem, Northwestern University Thesis, 2004.
  • [Ta] Günter Tamme, Introduction to étale cohomology, Universitext, Springer-Verlag, Berlin, 1994. Translated from the German by Manfred Kolster. MR 1317816

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 55U10, 18G55, 14A20

Retrieve articles in all journals with MSC (2000): 55U10, 18G55, 14A20


Additional Information

Sharon Hollander
Affiliation: Department of Mathematics, Hebrew University, Jerusalem, Israel
Address at time of publication: Centro de Análise Mathematica, Geometria e Sistemas Dinâmicos, Instituto Superior Técnico, Tech. Univ. Lisbon, Portugal
Email: sjh@math.huji.ac.il, sjh@math.ist.utl.pt

DOI: https://doi.org/10.1090/S0002-9939-07-08832-6
Received by editor(s): May 30, 2006
Received by editor(s) in revised form: June 29, 2006
Published electronically: December 6, 2007
Communicated by: Paul Goerss
Article copyright: © Copyright 2007 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.